Login
Questions or Comments!
admin@frumsupport.com

Get FrumSupport News! Join our mailing list.
Email:


Search

Navigation:

 Tehilim List  < Refresh >
TOPIC TITLE: Lexapro
Created On 1/21/06 11:20 PM
Topic View:

View thread in raw text format


bubbles
Supporter

Posts: 114
Joined: Jun 2005

1/21/06 11:20 PM
User is offline

Dr Price,
Thank you for your time on these forums.

I have been taking Lexapro for two years.
It was prescribed for depression. At the same time I began Provigil because of the drowsiness I was experiencing from the Lexapro.

I stopped taking Provigil around a month ago, I experienced some withdrawal symptoms, but nothing too dramatic.
I would like, in the near future to begin stopping the Lexapro. I will be doing it (hopefully) together with my Dr.

My question is;
Do you have any experience with withdrawal symptoms?
Also what are the chances of the reoccurence of depression?

I suffered from depression when I began therapy about 6 years ago. I have been in intense therapy trying to heal from a history of child S.abuse.
The things which came up in therapy were a direct result to my depression.

I have B'H turned a corner in my healing, and my previous symptoms have been greatly reduced. (anxiety, feeling overwhelmed, nightmares, insomnia, eating disorders)

looking forward to hearing your proffessional opinion.
thank you
B.
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

1/22/06 1:11 AM
User is offline

Typically if an individual suffers from a depressed episode i.e two weeks or more and takes an antidepressant, it is recommended to continue on the medication for 6 months to a year to prevent recurrence of the episode. The is a similiar to taking antibiotics for an infection. You might feel better after a short while, but you are supposed to continue the treatment to prevent recurrence. It is best to slowly taper off Lexapro. For instance, if you are taking 20mg, one plan would be to decrease by 5mg every month so that in 3 months you are then off. In the movie, "Shopgirl," you see Claire Daines experiencing the typical flu-like syndrome caused by abruptly stopping her serotonin antidepressant after she meets a seemingly great guy, feels great, and sees no good reason to continue taking her medication. In addition, the slow taper enables you and your doctor to evaluate how you are doing as the medication is slowly withdrawn. For some people, Lexapro can cause fatigue. I find that switching to an equivalent dose of Zoloft can sometimes elleviate that side effect without having to add another medication.

Rabbi Price, M.D.
 
Reply
   
Quote
   
Top
   
Bottom
     



bubbles
Supporter

Posts: 114
Joined: Jun 2005

1/28/06 11:32 PM
User is offline

Thank you Dr Price,
Very informative.
I would still be interested in knowing the chances of falling back into a depression after I have stopped the meds completely.

If my depression was a result of trauma, and the trauma has been worked through (75%)
once I stop the meds, how likely is it for the deprepession to reoccur?

thanks
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

1/29/06 10:48 AM
User is offline

25%! Seriously though, no one in Medicine can predict the future. If you feel as though 25% of the problem is still lingering and unresolved, why stop the medicine if you are not experiencing side effects? If you are having side effects, perhaps it could be changed as we discussed earlier. If there is a good reason to stop the medicine, then you weighs the risks and benefits of tapering with your doctor. A slow taper should minimize withdrawal effects and enable you to figure out how you are handling without it. If you find symptoms returning during the taper or thereafter you can quickly return to your effective dose. If you can handle well without it, then great!
I hope this was helpful.

Rabbi Price, M.D.
 
Reply
   
Quote
   
Top
   
Bottom
     



bubbles
Supporter

Posts: 114
Joined: Jun 2005

1/29/06 8:34 PM
User is offline

Thank you.
Very helpful.
Your information has helped me realise that i should do this together with my doc. rather than stumble through it on my own.
 
Reply
   
Quote
   
Top
   
Bottom
     

View thread in raw text format
FORUMS > Ask the Psychiatrist < Refresh >

Navigation:

The information in this site is not intended to replace the advice of a doctor. FrumSupport disclaims any liability for the decisions you, the User, makes based on information on this site. By using this site, reading, viewing, posting or otherwise, you signify your assent to the Terms and Conditions of Use. If you do not agree to all these Terms and Conditions of Use, please do not use this site. FrumSupport may revise and update these Terms and Conditions of Use at anytime. Your continued usage of FrumSupport will mean you accept those changes.

If you think you or someone you know has a medical emergency, call your doctor, Hatzolah or 911 immediately. FrumSupport cannot and does not monitor forums and postings and cannot and will not pro-actively obtain help for users in need as FrumSupport does not have the funds or people power to accomplish such tasks and it will infringe on the anonymity of each user. Therefore, FrumSupport’s liability is limited by this paragraph and as further set forth in the Terms and Conditions of Use.